MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-H180AI
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the evis exera ii colonovideoscope had a poor light output.The device was returned to olympus for evaluation.During evaluation, foreign material was found in the auxiliary channel.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation (foreign material).Additional details have been requested regarding the reported issue.At this time no additional information has been provided.No adverse effects to patient were reported.
 
Additional Manufacturer Narrative
The foreign material that came out of the auxiliary water channel was suspected to be a result of insufficient cleaning of the device.During testing, the reported issue was confirmed; the device had uneven illumination due to breakage of the light guide bundle.During visual examination, other issues were found: the flexibility adjustment ring was scratched; the grip was scratched; the air/water cylinder was missing the color indicator; the scope cylinder was missing the color indicator; the switch box was scratched; the the light cover glass was damaged; the light cover rod was damaged; the objective lens was scratched; the light guide lens was stained; the bending section cover adhesive was discolored; and the connecting tube was wrinkled.Functional testing showed the distal end's insulation resistance did not meet with specifications due to a burn on the connector cover.Both directional knobs had excess play due to a worn angle wire.Finally, examination of the device data showed the total allowed cumulative uses had been reached.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 9 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was confirmed - however, the foreign material in the auxiliary water channel was unable to be further specified.Moreover, no deformation of the channel was observed, nor was any obvious deviation of reprocessing.Therefore, the cause of the remaining foreign material could not be presumed from the obtained information.The event can be detected and prevented in accordance with the following instructions for use (ifu): the instruction manual evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection describes how to detect for the suggested event.The instruction manual evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories) describes how to prevent for the suggested event.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17670277
Report Number9610595-2023-12613
Device Sequence Number7067913
Product Code FDF
UDI-Device Identifier04953170339592
UDI-Public04953170339592
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-H180AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown